Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 3, NWS Fort Worth, TX

February 5, 2008Comanche County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Feb 5, 2008, 2:25 AM CST for Comanche County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 5, 2008, 2:25 AM CST (08:25 UTC)
Expired
Feb 5, 2008, 3:00 AM CST
In force
35 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Comanche County, TX

The radar

The Dyess AFB radar (KDYX), 93 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2008-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 799 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2008-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
799 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1287 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 5, 12:01 AM CST, 2 hours 24 minutes earlier.

Area forecast discussion, Feb 5, 12:01 AM CST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1201 AM CST TUE FEB 5 2008

.UPDATE...
THE CAP APPEARS TO BE HOLDING IN WELL LATE THIS EVENING ACROSS
NORTH TEXAS. THUNDERSTORMS THAT FORMED OVER EAST CENTRAL AND
NORTHEAST OKLAHOMA HAVE MOVED OFF TO THE NORTHEAST. WE SHOULD SEE
SOME THUNDERSTORMS DEVELOP FARTHER TO THE SOUTHWEST OVERNIGHT AS
THE SHORTWAVE APPROACHES AND THE COLD SINKS SOUTHWARD. HAVE
LOWERED THE POPS FOR THE OVERNIGHT PERIOD ACROSS THE SOUTHEASTERN
1/2 TO 2/3S AND KEPT HIGH POPS IN THE POST 12Z PERIOD. #58

&&

.PREV DISCUSSION... /ISSUED 1110 PM CST MON FEB 4 2008/

AVIATION...
/06Z TAF PACKAGE/
MVFR CIGS ARE HEADED NORTHWARD FROM SOUTHERN AND CENTRAL TEXAS.
KACT IS ALREADY OVERCAST AT 2000 FT...WITH OVC SKIES FROM 1000 TO
1500 FT LOOMING JUST TO THE SOUTH. EXPECT THESE CIGS TO OVERSPREAD
THE METRO SITES WITHIN THE NEXT HOUR OR SO.

IN REGARDS TO THUNDERSTORM ACTIVITY...WE ARE STILL AWAITING THE
CAP TO BREAK. MOST LIKELY TIME FOR STORMS WILL BE BETWEEN 10 AND
15Z GENERALLY ALONG AND EAST OF I-35. HAVE REMOVED MENTION OF TSRA
FROM KACT AND WILL REPLACE WITH VCTS. EXPECT ACTIVITY TO BE MORE
ISOLATED IN NATURE SOUTH OF I-20.

WINDS WILL REMAIN AROUND 15 KTS THROUGH MUCH OF THE TAF
PERIOD. EXPECT WESTERLY WINDS GUSTING BETWEEN 25 AND 30 KTS DURING
THE AFTERNOON.

SCHULTZ

PREV DISCUSSION... /ISSUED 1001 PM CST MON FEB 4 2008/

UPDATE...
THE PREVIOUS FORECAST IS IN GOOD SHAPE. THE DRYLINE HAS RETREATED
INTO WEST TEXAS WHILE THE COLD FRONT HAS MOVED TO SOUTH OF A
BARTLESVILLE OK...WEATHERFORD OK...GUYMON OK...RATON NM LINE.
EXPECT THUNDERSTORMS TO DEVELOP AFTER MIDNIGHT AND SPREAD EAST
INTO NORTH TEXAS LATE TONIGHT INTO WEDNESDAY MORNING. #58

PREV DISCUSSION... /ISSUED 702 PM CST MON FEB 4 2008/

UPDATE...
AN UPDATE WAS SENT TO REMOVE THE 20 PERCENT POPS ACROSS THE EAST
FOR THIS EVENING. THE FORECAST GRADIENT BEHIND THE DRY LINE AND
FRONT TUESDAY LOOKS SUFFICIENT FOR 15 TO 30 MPH WINDS...SO THE
FORECAST WINDS WERE ADJUSTED. THE CHANCES OF SHOWERS AND
THUNDERSTORMS STILL LOOKS GOOD FOR LATE TONIGHT/TUESDAY MORNING.
#58

PREV DISCUSSION... /ISSUED 536 PM CST MON FEB 4 2008/

AVIATION...
/00Z TAF PACKAGE/
SOUTHERLY WINDS WILL CONTINUE FOR THE FIRST HALF OF THE VALID TAF
PERIOD. EXPECT MVFR CIGS TO MOVE INTO KACT BY AROUND 05Z AND THE
METROPLEX BY 08Z. THUNDERSTORMS WILL LIKELY DEVELOP FROM NEAR
PARIS TO THE METROPLEX TO WEST OF WACO BY DAYBREAK /12Z/. STORMS
SHOULD MOVE EAST OF I-35 BY 15Z. WINDS WILL SHIFT OUT OF THE
NORTHWEST AT METROPLEX SITES BY MID AFTERNOON WITH GUSTS BETWEEN
25 AND 30KTS POSSIBLE. EXPECT WEST WINDS BY 22Z AT KACT.

STILL AN UNCERTAIN FORECAST ON WHERE ISOLATED THUNDERSTORMS WILL
INITIATE...BUT TAF SITES ARE EXPECTED TO BE ON THE WESTERN EDGE OF
DEVELOPMENT BY SUNRISE.

SCHULTZ

UPDATE...
RED FLAG WARNING WILL BE ALLOWED TO EXPIRE ON SCHEDULE AT 6PM.

PREV DISCUSSION... /ISSUED 346 PM CST MON FEB 4 2008/

DISCUSSION...
MAIN FOCUS OF FORECAST PERIOD HAS BEEN THE POTENTIAL FOR SEVERE
WEATHER TONIGHT AND INTO TOMORROW MORNING. WINDS HAVE BEEN
SOUTHERLY ALL DAY...PUMPING GULF MOISTURE INTO NORTH TEXAS AHEAD
OF A DEEP TROUGH MOVING ACROSS THE ROCKIES. DEWPOINTS ACROSS NORTH
TEXAS AHEAD OF DRYLINE ARE IN THE UPPER 50S AND LOWER 60S. THE MAIN
THREATS LATE TONIGHT ARE EXPECTED TO BE LARGE HAIL AND DAMAGING
WINDS...HOWEVER...ISOLATED TORNADOES CANNOT BE RULED OUT WITH
DISCREET ACTIVITY THAT DEVELOPS INITIALLY. STRONG LOW LEVEL WIND
SHEAR AND BACKED WINDS IN VICINITY OF SURFACE LOW MAY ENHANCE THIS
THREAT INITIALLY. ENVIRONMENT WILL BE UNSTABLE WITH STEEP LAPSE
RATES AND AMPLE AVAILABLE MOISTURE. EXPECT THUNDERSTORMS TO
DEVELOP SOMETIME AFTER MIDNIGHT AS INCREASING LIFT FROM
APPROACHING TROF WEAKENS CAP SUFFICIENTLY THEN QUICKLY DEVELOP
INTO A LINE OF THUNDERSTORMS. ESTIMATING FROPA DURING THE MORNING HOURS
TUESDAY. ACTIVITY WILL PUSH OUT OF THE EASTERNMOST PORTIONS OF THE
CWA BY LATE MORNING.

WINTER WILL QUICKLY RETURN IN THE WAKE OF THE FRONT WITH HIGH
TEMPERATURES FALLING BACK INTO THE 60S AFTER TOPPING OFF IN THE
LOWER 80S TODAY. SKIES WILL CLEAR QUICKLY BEHIND THE FRONT...AND
WINDS WILL BE SUSTAINED AT 20 TO 25 MPH OUT OF THE NORTHWEST. THE
COMBINATION OF LOW RELATIVE HUMIDITIES AND HIGH WINDS WILL RESULT
IN A HIGH FIRE DANGER ONCE AGAIN TOMORROW. A RED FLAG WARNING WILL
LIKELY NEED TO BE ISSUED.

OTHERWISE...MOSTLY CLEAR SKIES AND DRY CONDITIONS WILL DOMINATE
THE EXTENDED FORECAST. HOWEVER...HIGH TEMPERATURES WILL STRUGGLE
TO REACH THE UPPER 60S...WHILE LOWS WILL GENERALLY BE IN THE 40S.

77/TD

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  61  66  34  55  32 /  40  60   0   0   0
WACO, TX              63  70  35  58  34 /  20  40   0   0   0
PARIS, TX             62  64  33  51  30 /  20  90   5   0   0
DENTON, TX            61  64  34  55  32 /  40  50   0   0   0
MCKINNEY, TX          62  65  34  53  32 /  40  70   0   0   0
DALLAS, TX            62  67  35  54  32 /  40  60   0   0   0
TERRELL, TX           63  68  35  54  32 /  20  70   0   0   0
CORSICANA, TX         64  70  36  57  33 /  20  60   0   0   0
TEMPLE, TX            63  72  36  60  37 /  20  30   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH TUESDAY AFTERNOON FOR THE FOLLOWING ZONES:
TXZ100>102-115>118-129>134-141>147-156>162-174-175.

&&

58/58
Hazardous weather outlook, Feb 4, 11:39 PM CST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1139 PM CST MON FEB 4 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-060015-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
1139 PM CST MON FEB 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
THROUGH DAYBREAK TUESDAY THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS MUCH OF NORTH TEXAS. BETWEEN 3 AND 6 AM...
A BRIEF TORNADO OR TWO WILL BE POSSIBLE...HOWEVER LARGE HAIL
AND DAMAGING WINDS WILL BE THE MORE WIDESPREAD THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY MORNING...ISOLATED THUNDERSTORMS WILL DEVELOP INTO A LINE OF
STORMS PROGRESSING EASTWARD FROM INTERSTATE 35. DAMAGING WINDS AND
LARGE HAIL WILL BE THE PRIMARY HAZARDS.

DURING THE AFTERNOON HOURS TUESDAY...DRIER AIR AND GUSTY WEST
WINDS WILL MOVE INTO NORTH TEXAS. THE GUSTY CONDITIONS AND LOW
RELATIVE HUMIDITY VALUES WILL RESULT IN A HIGH FIRE DANGER TUESDAY
AFTERNOON...GENERALLY ALONG AND WEST OF A JACKSBORO TO FORT WORTH
TO CENTERVILLE LINE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED AFTER 3 AM.

SCHULTZ

In the hours before

Special weather statement, Feb 5, 2:05 AM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
205 AM CST TUE FEB 5 2008

TXZ141-142-050830-
COMANCHE TX-MILLS TX-
205 AM CST TUE FEB 5 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  COMANCHE COUNTY
  NORTHWESTERN MILLS COUNTY

AT 205 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 16 MILES SOUTHEAST OF
BROWNWOOD...MOVING NORTHEAST AT 40 MPH. TWO STRONG STORMS ARE
EMBEDDED IN THIS CLUSTER...ONE IN THE EXTREME WESTERN PORTION OF
MILLS COUNTY AND A SECOND STORM MOVING INTO THE SOUTHWESTERN
PORTIONS OF COMANCHE COUNTY.

CITIES IN THE PATH OF THESE STORMS INCLUDE COMANCHE...DE LEON AND
DEMOCRAT.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3148 9899 3161 9878 3169 9876 3171 9868
      3198 9886 3219 9850 3191 9831 3141 9883
TIME...MOT...LOC 0805Z 222DEG 52KT 3153 9883

82/JLD

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 2:05 AM CSTSpecial Weather StatementFWDComanche25 min
Feb 5, 2:13 AM CSTSevere Thunderstorm WarningFWDMills32 min
Feb 5, 3:26 AM CSTRed Flag WarningFWDBell, Bosque, Comanche, Coryell, Eastland, Erath and 10 more15 hr
Feb 5, 1:02 PM CSTSpecial Weather StatementFWDHill28 min
Feb 5, 1:32 PM CSTSevere Thunderstorm WarningFWDDallas35 min
Feb 5, 1:35 PM CSTSpecial Weather StatementFWDCollin25 min
Feb 5, 1:37 PM CSTSpecial Weather StatementFWDHill23 min
Feb 5, 1:40 PM CSTSevere Thunderstorm WarningFWDDallas, Ellis50 min
Feb 5, 1:53 PM CSTSevere Thunderstorm WarningFWDCollin, Dallas47 min
Feb 5, 2:08 PM CSTSevere Thunderstorm WarningFWDFannin41 min
Feb 5, 2:09 PM CSTWind AdvisoryFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more5 hr
Feb 5, 2:11 PM CSTSpecial Weather StatementFWDFalls34 min
Feb 5, 2:17 PM CSTSevere Thunderstorm WarningFWDDallas, Kaufman28 min
Feb 5, 2:30 PM CSTSevere Thunderstorm WarningFWDEllis, Henderson, Kaufman, Navarro49 min
Feb 5, 2:44 PM CSTSevere Thunderstorm WarningFWDHopkins, Hunt, Kaufman, Rains31 min
Feb 5, 3:02 PM CSTSevere Thunderstorm WarningFWDFreestone, Limestone, Navarro58 min
Feb 5, 3:07 PM CSTSevere Thunderstorm WarningFWDDelta, Hopkins, Hunt, Lamar38 min
Feb 5, 3:09 PM CSTSevere Thunderstorm WarningFWDRains, Van Zandt39 min
Feb 5, 3:34 PM CSTSevere Thunderstorm WarningFWDLimestone, Robertson25 min
Feb 5, 3:45 PM CSTSpecial Weather StatementFWDHenderson30 min
Feb 5, 4:00 PM CSTSevere Thunderstorm WarningFWDAnderson, Henderson, Van Zandt33 min
Feb 5, 4:12 PM CSTSevere Thunderstorm WarningFWDAnderson, Freestone, Leon48 min

Nearby

Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.